eHealthMe - What patients like me said? eHealthMe - a cloud computing service for drugs

What patients like me said?

More tools

Review: could Vistaril cause Weight gain?

Summary: Weight gain could be caused by Vistaril, especially for people who are female, 50-59 old, have been taking the drug for 1 - 2 years, also take Zyprexa, and have Pain.

We study 3,993 people who have side effects while taking Vistaril from FDA and social media. Among them, 221 have Weight gain. Find out below who they are, when they have Weight gain and more.

How are my drugs for patients like me? On eHealthMe, you can research 300 million drug outcomes from FDA and social media. All studies are personalized to gender and age. Start now, it's anonymous, simple & free >>>

Vistaril

Vistaril (latest outcomes from 4,368 users) has active ingredients of hydroxyzine hydrochloride. It is often used in stress and anxiety.

Weight gain

Weight gain (latest reports from 521,535 patients) has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol.

On Apr, 11, 2014: 3,985 people reported to have side effects when taking Vistaril. Among them, 221 people (5.55%) have Weight Gain. They amount to 0.04% of all the 520,741 people who have Weight Gain on eHealthMe.

Trend of Weight gain in Vistaril reports

Time on Vistaril when people have Weight gain * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Weight gain0.00%9.09%36.36%54.55%0.00%0.00%0.00%

Gender of people who have Weight gain when taking Vistaril * :

FemaleMale
Weight gain75.42%24.58%

Age of people who have Weight gain when taking Vistaril * :

0-12-910-1920-2930-3940-4950-5960+
Weight gain0.00%0.00%2.05%10.26%16.41%26.67%32.82%11.79%

Severity of Weight gain when taking Vistaril ** :

leastmoderateseveremost severe
Weight gain0.00%33.33%33.33%33.33%

How people recovered from Weight gain ** :

while on the drugafter off the drugnot yet
Weight gain0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Pain (65 people, 29.41%)
  2. Hypertension (58 people, 26.24%)
  3. Diabetes mellitus (55 people, 24.89%)
  4. Blood cholesterol (54 people, 24.43%)
  5. Mental disorder (54 people, 24.43%)

Top co-used drugs for these people * :

  1. Zyprexa (107 people, 48.42%)
  2. Klonopin (95 people, 42.99%)
  3. Toprol-xl (80 people, 36.20%)
  4. Prilosec (78 people, 35.29%)
  5. Seroquel (67 people, 30.32%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Related topic: Vistaril, Weight gain

You can also:

On eHealthMe, Vistaril (hydroxyzine hydrochloride) is often used for stress and anxiety. Find out below the conditions Vistaril is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.

What is Vistaril used for and how effective is it:

Other drugs that are used to treat the same conditions:

Could it be a symptom from a condition:

Drugs in real world that are associated with:

Could your condition cause it?

Comments from related studies:

  • From this study (6 months ago):

  • I've previously been on both Adderall and Phentermine, at different times. I experienced very drastic and noticeable effectiveness. The phentermine helped with weight loss significantly and the Adderall greatly increased my energy levels, self-confidence, elevated mood, and higher concentration and brain activity. I was not on any other medications at the time, though I did need to take melatonin occasionally to help me sleep. Now, I had not been on Adderall or phentermine for about a year, but I was put on Adderall again several months ago. This was about a month after my brother died, so obviously I was experiencing (and still am) grief and depression. I was put on 40mg (twice as much as I used to be on) of Adderall in addition to seroquel XR and Lamictal. I felt like a slug all the time, I felt physically hungrier, and lethargic and apathetic. The adderall did nothing to help these symptoms. I am now on 60mg of Adderall and 37.5mg of Phentermine for weight loss and neither have shown any affectiveness, mentally or physically. My appetite is just as bad, and my brain isn't functioning fast at all. None of the affects of adderall I used to experiences, like increased energy levels, elevated mood, decreased appetite, increased brain activity, and increased self-confidence are present now, and I'm on more adderall than I was on before AND phentermine at the same time!! What's going on?? Both my ADD and weight gain are causing me to become increasingly self-conscious and depressed. Also, it doesn't help that my ridiculous amount of mood stabilizers make me apathetic and detached. I'm under 18 so I'm required to take the medications prescribed to me, but I don't know what to do or why the stimulants aren't effective anymore. HELP!!

    Reply

  • From this study (11 months ago):

  • I continue to gain weight. I was 115 last year, took lithium 1 mo, zyprexa 2 and seroquil 3 and gained 70 ish lbs. Obgyn just had to put me on 9 day course of provera. I'm now 193 as of today. In between, with diet and exercise weight continued to increase. Didn't list because no longer taking the drugs that caused most weight gain.

    Reply

  • From this study (12 months ago):

  • Frustrated with weight gain, fatigue and overall pain. I want to know which is causing weight gain. I also feel horrible most of the time.

    Reply

Post a new comment    OR    Read more comments

Can you answer these questions (what is this?):

More questions for: Vistaril, Weight gain

You may be interested at these reviews (what is this?):

  • Stopping pristiq for my memory
    I have been on Pristiq for 3 years. My short term memory loss is a great concern to me. I am 45 and I have questioned my doctor and given my concerns to the point she referred me to a neurologist but said it was not the Pristiq. There is no other drugs I am taking or have taken to cause this proble ...

  • Eczema and birth control
    I have never had eczema in my life. A few years ago, in March/April 2012, I began taking birth control (Caziant) for the first time. About a month or two later, I noticed a red patch of skin on my armpit that wouldn't stop itching. I was given different types of fungal creams and corticosteriod crea ...

  • I got really horrible tremors.
    I had severe almost convulsing tremors, I made myself throw up the medication and the tremors subsided. My body feels really sore from the intensity of the tremors but I feel a lot better. I won't continue taking this medication, it was a nightmare.

More reviews for: Vistaril, Weight gain

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Related study

- Vistaril side effects

 

Related symptom

- Weight Gain

 

 

Recent user comments

- "My whole blood lactic acid is 0.76. This has never be ... " (3 hours ago)

- "after three(3) days of vancomycin 4 times per day to ... " (4 hours ago)

- "I have vitamin D deficiency and hypothyroidism I thin ... " (5 hours ago)

- "Have severe Ibs incontinence this is he only appprove ... " (5 hours ago)

- "MADE ME SICK TO MY STOMACH SWEATY PALMS, EXTREMLY DIZ ... " (5 hours ago)

 

Tools

- Check symptoms
- Check drugs
- Compare drugs
- Ask a question
- Write a review
- Report a side effect

 

Popular searches

- Lad103
- Sugandhapatra
- Gokhru
- Teenage Pregnancy
- Anxiety

   

Drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Side effects: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Symptoms: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

About - Terms of service - Privacy policy - Press - Advertise - Apps - Testimonials - Contact us

 
© 2014 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.